Oklahoma, 2007

Hail and Damaging Winds in Oklahoma, April 10, 2007

April 10, 2007 · NWS OUN · 15 events in 7 counties and zones

A warm front lifted north out of the northern Texas during the afternoon hours of the 10th. Also, an upper level disturbance moved out of the Rocky and moved over Oklahoma and a dry line approached from the Texas panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A warm front lifted north out of the northern Texas during the afternoon hours of the 10th. Also, an upper level disturbance moved out of the Rocky and moved over Oklahoma and a dry line approached from the Texas panhandle. Scattered strong to severe thunderstorms developed over central and south central Oklahoma and moved east during the late afternoon and early evening hours. A strong supercell thunderstorm moved over southern Grady county and moved east. Another supercell developed farther north over McClain county, also moving east. Both of these thunderstorms had large hail to the size of golfballs, and wind gusts near 60 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 10, 2:24 PM CST, 3 hours earlier.

Area forecast discussion, Apr 10, 2:24 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
324 PM CDT TUE APR 10 2007

.DISCUSSION...
SURFACE LOW PRESSURE CENTERED OVER THE EASTERN TEXAS PANHANDLE
WILL MOVE EAST-SOUTHEAST THIS EVENING AND OVERNIGHT... BRINGING A
GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO AT LEAST THE SOUTHERN
HALF OF OUR FORECAST AREA. THE LOW WILL THEN TURN NORTHEAST
TOMORROW... AND WE WILL HAVE ONE DAY OF TRANQUIL WEATHER.

THE NEXT MAIN STORM SYSTEM IS FORECAST TO BEGIN AFFECTING OUR
FORECAST AREA ON THURSDAY. THE ECMWF WAS AGAIN THE MODEL OF CHOICE
FOR THIS FORECAST... EXCEPT FOR THE PROBABLY-TOO-FAR-SOUTH
POSITION OF THE SURFACE LOW. IT STILL APPEARS THAT THERE WILL BE A
WARM FRONT ACROSS OUR FORECAST AREA ON THURSDAY... SOMEWHERE...
THAT WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. IN
ADDITION... ISENTROPIC LIFT OVER THE FRONT SHOULD SUPPORT ELEVATED
PRECIPITATION... ESPECIALLY THURSDAY NIGHT INTO FRIDAY. AS IS
OFTEN THE CASE... MODEL DEPICTIONS OF THE STORM ON FRIDAY ARE A
BIT SLOWER... SUGGESTING THE CONTINUED CHANCE OF STORMS ACROSS AT
LEAST THE EASTERN HALF OF OUR FORECAST AREA. AFTER THE STORM
DEPARTS ON SATURDAY... THERE SHOULD BE A PERIOD OF QUIET WEATHER
UNTIL ABOUT TUESDAY OF NEXT WEEK.

TEMPERATURE FORECASTS ARE TRICKY TODAY... PARTICULARLY FOR DAYTIME
HIGHS ON THURSDAY AND FRIDAY. ASSUMING THAT THE WARM FRONT
DEVELOPS AS EXPECTED... AREAS NORTH OF THE FRONT WILL BE
SIGNIFICANTLY COLDER THAN THOSE TO THE SOUTH. AND... OF COURSE...
THE EXACT POSITION OF THE FRONT IS VERY DIFFICULT TO DETERMINE
THAT FAR OUT.

WINDS WILL BE QUITE STRONG FOR A FEW HOURS THIS EVENING OVER OUR
FAR WESTERN COUNTIES... BUT SHOULD DECREASE QUICKLY TOWARD SUNSET.
WINDS WILL AGAIN BECOME QUITE STRONG THURSDAY INTO SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  43  68  44  65 /  40  10  10  20
HOBART OK         41  68  44  69 /  40  10  10  30
WICHITA FALLS TX  48  72  48  74 /  50  10  10  20
GAGE OK           34  67  37  63 /  30  10  10  30
PONCA CITY OK     41  65  41  61 /  40  10  10  20
DURANT OK         52  71  48  72 /  50  10  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02/23
Hazardous weather outlook, Apr 10, 2:45 PM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
345 PM CDT TUE APR 10 2007

OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
345 PM CDT TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT ACROSS PORTIONS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM CLINTON TO
CHICKASHA TO ATOKA...AND INCLUDES ALL OF WESTERN NORTH TEXAS

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH 10 PM.

IMPACTS...
ELEVATED SUPERCELL THUNDERSTORMS MAY PRODUCE HAIL UP TO THE SIZE OF
GOLFBALLS AND WIND GUSTS TO 65 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN TO BE INVOLVED IN SEVERE WEATHER OPERATIONS
FROM LATE AFTERNOON INTO THE EVENING HOURS.

DISCUSSION...
AT MID AFTERNOON AN AREA OF LOW PRESSURE WAS CENTERED IN THE
NORTHEAST TEXAS PANHANDLE. A WARM FRONT EXTENDED SOUTHEAST FROM THE
LOW INTO SOUTH CENTRAL OKLAHOMA...WITH A COLD FRONT EXTENDING
THROUGH THE CENTRAL TEXAS PANHANDLE. THE AIR MASS ACROSS SOUTHWEST
OKLAHOMA HAD BECOME MORE UNSTABLE...AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP AND INTENSIFY THROUGH THE LATE AFTERNOON HOURS. GIVEN THE
AMOUNT OF WIND SHEAR IN PLACE...ELEVATED SUPERCELL THUNDERSTORMS ARE
EXPECTED...AND MAY PRODUCE HAIL AS LARGE AS GOLFBALLS AS WELL AS
DAMAGING WINDS. THE SEVERE WEATHER THREAT IS EXPECTED TO CONTINUE
INTO THE LATE EVENING HOURS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY APR 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL RETURN ON THURSDAY. SEVERE THUNDERSTORMS
WILL BE POSSIBLE LATE THURSDAY AND THURSDAY NIGHT... MAINLY OVER
WESTERN NORTH TEXAS AND THE SOUTHWESTERN HALF OF OKLAHOMA. SEVERE
THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY AS A POWERFUL STORM
SYSTEM PUSHES A DRY LINE EASTWARD ACROSS THE AREA. SEVERE WEATHER
POTENTIAL MAY LAST INTO FRIDAY EVENING OVER EASTERN OKLAHOMA. THIS
STORM SYSTEM HAS THE POTENTIAL TO PRODUCE A SIGNIFICANT SEVERE
WEATHER OUTBREAK OVER PARTS OF THE SOUTHERN PLAINS INTO THE
SOUTHEASTERN UNITED STATES THIS WEEKEND... POSSIBLY INCLUDING PARTS
OF OKLAHOMA AND NORTHERN TEXAS ON FRIDAY. SPOTTER GROUPS AND
EMERGENCY MANAGERS SHOULD KEEP UP TO DATE WITH THE LATEST FORECAST
INFORMATION FOR LATE IN THE WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

15/11

In the hours before

Special weather statement, Apr 10, 5:02 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
602 PM CDT TUE APR 10 2007

OKZ023-035-038-102315-
CADDO OK-KIOWA OK-COMANCHE OK-
602 PM CDT TUE APR 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE AND KIOWA
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF BOONE AT 602 PM
CDT...MOVING EAST AT 50 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN SOUTHERN CADDO...NORTHERN COMANCHE AND FAR SOUTHEASTERN
KIOWA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.
Special weather statement, Apr 10, 5:19 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT TUE APR 10 2007

OKZ023-038-102340-
CADDO OK-COMANCHE OK-
619 PM CDT TUE APR 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND COMANCHE COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED NEAR APACHE AT 619 PM CDT...MOVING
EAST AT 50 MPH CLOSE TO THE CADDO-COMANCHE COUNTY LINE.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN SOUTHERN CADDO AND NORTHERN COMANCHE COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.

The radar

The Altus AFB radar (KFDR), 77 km away, was scanning. The volume nearest the first event began at 23:23 UTC.

Open the radar archive at this moment

Event by event

13 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Comanche

When
April 10, 5:24 PM CST
Where
Comanche County, Lake Ellsworth Dam
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.830, -98.350

Hail, Comanche

When
April 10, 5:26 PM CST
Where
Comanche County, 5 mi W of Fletcher
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.820, -98.318

Hail, Grady

When
April 10, 6:02 PM CST
Where
Grady County, 6 mi S of Rush Springs
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.693, -97.950

Hail, Stephens

When
April 10, 6:02 PM CST
Where
Stephens County, 3 mi NE of Marlow
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.681, -97.913

Hail, Stephens

When
April 10, 6:03 PM CST
Where
Stephens County, 4 mi E of Marlow
Measured
0.88 in hail
Reported by
Public
Coordinates
34.650, -97.880

Hail, Stephens

When
April 10, 6:08 PM CST
Where
Stephens County, 6 mi NE of Bray
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.691, -97.725

Hail, Garvin

When
April 10, 6:25 PM CST
Where
Garvin County, 2 mi W of Paoli
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
34.830, -97.285

Thunderstorm Wind, Stephens

When
April 10, 6:25 PM CST
Where
Stephens County, 7 mi NW of Velma
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
34.522, -97.757

Hail, Stephens

When
April 10, 6:31 PM CST
Where
Stephens County, 7 mi E of Lake Fuqua Dam
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.600, -97.557

Hail, Cleveland

When
April 10, 6:50 PM CST
Where
Cleveland County, Norman
Measured
0.75 in hail
Reported by
Public
Coordinates
35.220, -97.450

Reported on west side of town.

Hail, Cleveland

When
April 10, 6:58 PM CST
Where
Cleveland County, 3 mi W of Norman
Measured
0.75 in hail
Reported by
Public
Coordinates
35.220, -97.503

Hail, Grady

When
April 10, 7:08 PM CST
Where
Grady County, 2 mi E of Tabler
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.050, -97.785

Hail, Pontotoc

When
April 10, 7:10 PM CST
Where
Pontotoc County, Vanoss
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
34.770, -96.870

Hail, Pontotoc

When
April 10, 7:30 PM CST
Where
Pontotoc County, Ada
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.770, -96.670

Thunderstorm Wind, Johnston

When
April 10, 7:40 PM CST
Where
Johnston County, 6 mi N of Tishomingo
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
34.317, -96.670

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30087, 30088, 30089, 30090, 30091, 30092, 30094, 30104, 30095, 30098, 30099, 30100, 30102, 30103, 30105.